MAUDE Adverse Event Report: ARTHREX, INC. GLENOID, POLY WITH KEEL, MEDIUM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. GLENOID, POLY WITH KEEL, MEDIUM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number GLENOID, POLY WITH KEEL, MEDIUM
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Tissue Damage (2104); Foreign Body In Patient (2687)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via the arthrex ethics helpline that the following issue has occurred: patient had left shoulder replacement surgery approximately 9 years ago.X-rays have been taken on (b)(6) 2020 and patient was referred back to his original surgeon.It has been discovered that a piece of the arthrex prosthesis has broken off and is moving about in the shoulder girdle area, under the skin.The surgeon has plans to perform a second surgery (b)(6) 2020, it was indicated in the initial report that the issue could possibly be due to a fall and that the issue may have occurred approximately (b)(6) 2020.Patient stated that he is currently experiencing no pain and his joint is functioning as it always has.Additional information obtained 1/4/2020: the patient's original surgery took place (b)(6) 2012.The following are the arthrex products that were implanted during the original surgery: ar-9104-02 glenoid, poly with keel, medium.Ar-9150-19p usp ii humeral head 50/19.Ar-9100-10p univers ii humeral stem.Patient's relative reports that the patient experienced, in his left shoulder, a disproportionate amount of pain and motion restrictions that occurred mid may 2020.He had assisted a tv technician to move a flat screen tv off the wall and plate it on a foot stool 2 feel away.The evening patient had radiating pain down his lue and the next day he was taken to the er.It was diagnosed as soft tissue injury.They were able to relieve the pain with acupuncture sessions and then added celebrex to his daily meds.After that episode he had not had pain or restriction in that shoulder.It is reported that the glenoid piece came loose (100% of it).It was under the skin and on top of the muscle.Patient underwent surgery (b)(6) 2020 to remove the loose implant.Additional information obtained 1/8/2021: patient relative states the facility did not give her the explanted glenoid due to biohazard contamination.Facility provided patient with two pictures of the explanted glenoid which patient relative has provided to arthrex.Relative states patient is having no issues with the joint so feels best to leave it alone.

Brand Name
GLENOID, POLY WITH KEEL, MEDIUM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11228581
Report Number1220246-2021-02486
Device Sequence Number4104349
Product Code KWS
UDI-Device Identifier00888867057296
UDI-Public00888867057296
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K010124
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLENOID, POLY WITH KEEL, MEDIUM
Device Catalogue NumberAR-9104-02
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2021
Initial Report FDA Received Date01/26/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;